Doctors Lounge - Infections AnswersBack to Infections Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/12/2017.
Forum Name: AIDS
Question: Psoriasis and Dermatitis
|allornothing - Sun Apr 05, 2009 10:05 am||
If you encounter one of these skin diseases would it be present as soon as you are HIV + or would it take time for it to develop and progress towards AIDS? I know its usually unrelated to HIV but just wondering on how long it would take to transpire. I keep hearing not towards the later stages and cannot find that one of these diseases during the acute infection of HIV.
|John Kenyon, CNA - Fri May 15, 2009 9:24 pm||
While neither disease is related directly to HIV/AIDS, almost anything is more likely to show up as AIDS develops and progresses. A compromised immune system, which is what takes place with AIDS, and while mostly infections are the problem there are also autoimmune issues which arise that are peculiar to AIDS or at least seen more often with AIDS. If any autoimmune skin disease or disorder might be attributable to AIDs it won't show up because of HIV, but having either psoriasis or some other dermatitis is always possible and could happen at any time prior to the development of AIDS, and with or without HIV.
I hope I've clarified this. The two are essentially separate issues that can of course overlap, and anything that can be "caught" is more like to be once AIDS has developed. During HIV+ one is still able to develop or contract whatever one might normally. There's no correlation there.
Good luck to you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.